Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking medicine for hypothyroid. Not getting relief. Blood test done. Are the reports normal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
One month ago I found out I had a thyroid problem. Hypo thyroid. I started medications 75 mg and I slept the month away. It was not helping. I had blood taken yesterday and do not understand my results. I am going to give you my levels from a month ago as we'll as yesterday's.
1/20. 2/20
AST. 57 44 14-36 U/L
BUN. 9 12 7-17mg/do
Calcium. 9.7. 10.7. 8.2-10.2
CO2. 27. 28. 23-29 meq/do
Potassium. 3.9. 4.0. 3.4-4.9
Sodium. 140. 142. 135-145
ALT. 53. 60. 9-52 u/ l
Total protein. 7.2. 7.4. 6.1 - 8.1
TSH. 8.22. 0.02. 0.40-5.0
Free T4. 0.91. 1.69. 0.78-2.19

My CBC FROM 1/20
Eac. 0.46. 0.00-0.20 103/ul
EP. 6.80. 0.00-5.10%
MPV. 9.2. 9.4-12.3

I don't understand any of this can you plz explain it to me
Thank you
Posted Wed, 13 Mar 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 54 minutes later
Dear XXXXXXX,
You have subclinical hypothyroidism a mild form of hypothyroidism. Your somnolence is unrelated to intake of thyroxine. Now your current TSH is suppressed which means dose is excessive and hence has to be reduced to 50 mcg/day. Continue 50 mcg for now and repeat TSH after 4 - 6 weeks. TSH has to be maintained between 0.5 to 4.5. Excessive intake of thyroxine causes sleeplessness rather than somnolence. So your symptoms are not related to thyroid problem.
Hope this helps.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor